Alert archive / Ohio / Lake Effect Snow Warnings in 2007

Lake Effect Snow Warning 4, NWS Cleveland, OH

January 24, 20076 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this lake effect snow warning at Jan 24, 2007, 2:59 PM EST for 6 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Jan 24, 2007, 10:31 PM EST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2007, 2:59 PM EST (19:59 UTC)
In effect from
Jan 24, 2007, 10:31 PM EST
Expired
Jan 26, 2007, 2:55 AM EST
In force
28 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Portage County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 85 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 241959
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
259 PM EST WED JAN 24 2007

OHZ011>014-023-089-PAZ001>003-250400-
/O.UPG.KCLE.LE.A.0002.070125T0500Z-070126T2100Z/
/O.NEW.KCLE.LE.W.0004.070125T0900Z-070126T2100Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...WARREN...ASHTABULA...ERIE...EDINBORO...MEADVILLE
259 PM EST WED JAN 24 2007

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 AM THURSDAY TO 4 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO
4 PM EST FRIDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN
EFFECT. 

A GENERAL SNOW WILL GIVE WAY TO HEAVIER LAKE EFFECT SNOW SHOWERS
LATE TONIGHT AS AN ARCTIC COLD FRONT DIVES SOUTHEAST ACROSS THE
REGION. THROUGH THE EVENING HOURS...ON AND OFF SNOW WILL CONTINUE
WITH ACCUMULATIONS THROUGH MIDNIGHT OF AN INCH OR TWO LIKELY.
THEN...INTENSE LAKE EFFECT SNOW BANDS ARE EXPECTED TO DEVELOP LATE
TONIGHT BEHIND THE COLD FRONT.  SQUALLS AND SOME THUNDER AND
LIGHTNING ARE POSSIBLE THURSDAY AS THE BANDS INTENSIFY. SNOW
SHOWERS AND SQUALLS ARE THEN EXPECTED TO CONTINUE THROUGH THURSDAY
NIGHT INTO FRIDAY. ACCUMULATIONS THROUGH DAYBREAK THURSDAY COULD
BE AS MUCH AS 2 TO 4 INCHES ACROSS INLAND SECTIONS OF NORTHEAST
OHIO AND NORTHWEST PENNSYLVANIA. ANOTHER 4 TO 8 INCHES IS LIKELY
DURING THE DAY THURSDAY WITH 3 TO 5 INCHES MORE POSSIBLE THURSDAY
NIGHT. SOME LOCATIONS COULD END UP WITH MORE THAN A FOOT AND A
HALF OF SNOW BEFORE THIS ACTIVITY FINALLY STARTS TO DIMINISH
FRIDAY AFTERNOON. IN ADDITION...GUSTY NORTHWEST WINDS WILL
ACCOMPANY THE SNOW CAUSING CONSIDERABLE BLOWING AND DRIFTING.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

OHZ010-020>022-250400-
/O.EXT.KCLE.LE.A.0002.070125T0900Z-070126T2100Z/
LORAIN-MEDINA-SUMMIT-PORTAGE-
INCLUDING THE CITIES OF...LORAIN...MEDINA...AKRON...RAVENNA
259 PM EST WED JAN 24 2007

...LAKE EFFECT SNOW WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...

A GENERAL SNOW WILL GIVE WAY TO HEAVIER LAKE EFFECT SNOW SHOWERS
LATE TONIGHT AS AN ARCTIC COLD FRONT DIVES SOUTHEAST ACROSS THE
REGION. THROUGH THE EVENING HOURS...ON AND OFF SNOW WILL CONTINUE
WITH ACCUMULATIONS THROUGH MIDNIGHT OF AN INCH OR TWO LIKELY.
INTENSE LAKE EFFECT SNOW BANDS ARE EXPECTED TO DEVELOP LATE
TONIGHT BEHIND THE COLD FRONT. IF WINDS BECOME MORE NORTHERLY LATE
TONIGHT AND THURSDAY...THE HEAVIER LAKE SNOW SHOWERS COULD PUSH
INTO LORAIN...MEDINA...SUMMIT AND PORTAGE COUNTIES. 

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$
KUBINA
6 follow-up statements
000 
WWUS41 KCLE 250331
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1031 PM EST WED JAN 24 2007

OHZ022-251145-
/O.UPG.KCLE.LE.A.0002.070125T0900Z-070126T2100Z/
/O.EXA.KCLE.LE.W.0004.070125T0900Z-070126T2100Z/
PORTAGE-
INCLUDING THE CITY OF...RAVENNA
1031 PM EST WED JAN 24 2007

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 AM THURSDAY TO 4 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WARNING FOR PORTAGE COUNTY IN NORTHEAST OHIO FROM 4 AM
THURSDAY TO 4 PM EST FRIDAY. THE LAKE EFFECT SNOW WATCH IS NO
LONGER IN EFFECT. THE HEAVIEST SNOW IS LIKELY OVER THE NORTHERN
HALF OF PORTAGE COUNTY.

LAKE EFFECT SNOW SHOWERS AND SNOW SQUALLS WILL INCREASE OVERNIGHT
INTO THURSDAY AS AN ARCTIC COLD FRONT DIVES SOUTHEAST ACROSS THE
REGION. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY OVERNIGHT
WITH THE HEAVIER AMOUNTS IN THE NORTHERN HALF OF THE COUNTY. 2 TO
4 INCHES OF ADDITIONAL SNOW IS LIKELY DURING THE DAY THURSDAY WITH
6 INCHES ACROSS PARTS OF NORTHERN PORTAGE COUNTY. 1 TO 3 INCHES OF
ADDITIONAL SNOW WITH LOCALLY HIGHER AMOUNTS ARE LIKELY THURSDAY
NIGHT. GUSTY NORTHWEST WINDS WILL ACCOMPANY THE SNOW CAUSING SOME
BLOWING AND DRIFTING IN THE OPEN COUNTRYSIDE. TEMPERATURES WILL BE
STEADY OR SLOWLY FALL TO NEAR 20 TONIGHT THROUGH THE TEENS BY
THURSDAY EVENING. 

$$

OHZ011>014-023-089-PAZ001>003-251145-
/O.CON.KCLE.LE.W.0004.070125T0900Z-070126T2100Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...WARREN...ASHTABULA...ERIE...EDINBORO...MEADVILLE
1031 PM EST WED JAN 24 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY
TO 4 PM EST FRIDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FOR MOST OF NORTHEAST
OHIO AND NORTHWEST PENNSYLVANIA.

HEAVIER LAKE EFFECT SNOW SHOWERS AND SQUALLS WILL SPREAD ACROSS
THE AREA OVERNIGHT INTO THURSDAY AS AN ARCTIC COLD FRONT DIVES
SOUTHEAST ACROSS THE REGION. SNOW AMOUNTS OF 2 TO 4 INCHES ARE
LIKELY IN THE PRIMARY SNOWBELT OVERNIGHT WITH AN ADDITIONAL 4 TO
8 INCHES ON THURSDAY. THUNDER AND LIGHTNING MAY ACCOMPANY SOME OF
THE SNOW SQUALLS. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING
SNOW AND VISIBILITIES WILL BE GREATLY REDUCED AT TIMES.

SNOW SHOWERS AND SQUALLS ARE EXPECTED TO CONTINUE THURSDAY NIGHT
INTO FRIDAY. 3 TO 5 INCHES OF ADDITIONAL SNOW IS LIKELY THURSDAY
NIGHT ALTHOUGH THE SNOW BANDS WILL BECOME MORE LOCALIZED BY
THURSDAY NIGHT. SOME LOCATIONS COULD END UP WITH MORE THAN A FOOT
AND A HALF OF SNOW BEFORE THE ACTIVITY TOTALLY ENDS FRIDAY
AFTERNOON.

TEMPERATURES WILL DROP TO NEAR 20 OVERNIGHT. LITTLE TEMPERATURE
RECOVERY IS EXPECTED THURSDAY AND THEN TEMPERATURES WILL DROP
THROUGH THE TEENS THURSDAY EVENING.

$$

OHZ010-020-021-251145-
/O.CON.KCLE.LE.A.0002.070125T0900Z-070126T2100Z/
LORAIN-MEDINA-SUMMIT-
INCLUDING THE CITIES OF...LORAIN...MEDINA...AKRON
1031 PM EST WED JAN 24 2007

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM 4 AM EST
THURSDAY THROUGH FRIDAY AFTERNOON...

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FOR LORAIN... MEDINA
AND SUMMIT COUNTIES IN NORTHEAST OHIO FROM 4 AM THURSDAY THROUGH
FRIDAY AFTERNOON.

HEAVIER LAKE EFFECT SNOW SHOWERS WILL OVERSPREAD THE WATCH AREA
OVERNIGHT INTO THURSDAY AS AN ARCTIC COLD FRONT DIVES SOUTHEAST
ACROSS THE REGION. ACCUMULATIONS OF ONE TO THREE INCHES OF SNOW ARE
LIKELY BY THURSDAY MORNING WITH ANOTHER TWO TO 4 INCHES LIKELY
DURING THE DAY THURSDAY. IF WINDS BECOME MORE NORTHERLY DURING THE
DAY THURSDAY...SNOW SQUALLS WITH MORE THAN 6 INCHES OF SNOW ARE
POSSIBLE.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER LOCAL RADIO AND TV STATIONS FOR
FURTHER UPDATES TO THIS FORECAST.

$$


KOSARIK
000 
WWUS41 KCLE 250846
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
346 AM EST THU JAN 25 2007

OHZ011>014-022-023-089-PAZ001>003-251645-
/O.CON.KCLE.LE.W.0004.070125T0900Z-070126T2100Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...RAVENNA...WARREN...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
346 AM EST THU JAN 25 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST
FRIDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST
FRIDAY. 

LAKE EFFECT SNOW WILL CONTINUE ACROSS THE NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA SNOW BELT REGIONS EARLY THIS MORNING. THE
HEAVY SNOW WILL LIKELY BEGIN TO TAPER OFF FOR A SHORT TIME AT OR
SHORTLY AFTER RUSH HOUR THIS MORNING. THE SNOW SHOWERS AND SQUALLS 
WILL THEN BEGIN TO PICK UP IN INTENSITY AGAIN LATE THIS MORNING
AND CONTINUE THROUGH TONIGHT INTO FRIDAY.

ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED
TODAY. THUNDER AND LIGHTNING MAY ACCOMPANY SOME OF THE SNOW
SQUALLS. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW AND
VISIBILITIES WILL BE GREATLY REDUCED AT TIMES.

3 TO 5 INCHES OF ADDITIONAL SNOW IS LIKELY TONIGHT...ALTHOUGH THE
SNOW BANDS WILL BECOME MORE LOCALIZED. SOME LOCATIONS COULD END
UP WITH MORE THAN A FOOT AND A HALF OF SNOW BEFORE THE ACTIVITY
TOTALLY ENDS FRIDAY AFTERNOON.

LITTLE TEMPERATURE RECOVERY IS EXPECTED TODAY AS MUCH COLDER AIR
RETURNS TO THE REGION. TEMPERATURES WILL DROP THROUGH THE TEENS
THIS EVENING.

BE SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
WEATHER SOURCE FOR THE LATEST ON THIS LAKE EFFECT SNOW STORM.

$$

OHZ010-020-021-251645-
/O.UPG.KCLE.LE.A.0002.070125T0900Z-070126T2100Z/
/O.NEW.KCLE.LE.Y.0003.070125T0900Z-070126T2100Z/
LORAIN-MEDINA-SUMMIT-
INCLUDING THE CITIES OF...LORAIN...MEDINA...AKRON
346 AM EST THU JAN 25 2007

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST FRIDAY.
THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. 

HEAVIER LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVER THE ADVISORY
AREA EARLY THIS MORNING. THE HEAVY SNOW WILL LIKELY BEGIN TO
TAPER OFF FOR A SHORT TIME AT OR SHORTLY AFTER RUSH HOUR THIS
MORNING. THE SNOW SHOWERS WILL THEN BEGIN TO PICK UP IN INTENSITY
AGAIN LATE THIS MORNING AND CONTINUE THROUGH TONIGHT INTO FRIDAY.

SNOW ACCUMULATIONS OF 3 TO LOCALLY 5 INCHES ARE LIKELY TODAY WITH
AN ADDITIONAL 3 TO LOCALLY 5 INCHES EXPECTED TONIGHT. ADDITIONAL
SNOW ACCUMULATIONS CAN BE EXPECTED FRIDAY MORNING. 

GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF THE SNOW AND
VISIBILITIES WILL BE GREATLY REDUCED AT TIMES. 

LITTLE TEMPERATURE RECOVERY IS EXPECTED TODAY AS MUCH COLDER AIR
RETURNS TO THE REGION. TEMPERATURES WILL DROP THROUGH THE TEENS
THIS EVENING.

BE SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
WEATHER SOURCE FOR THE LATEST ON THIS LAKE EFFECT SNOW STORM.

$$

LOMBARDY
000 
WWUS41 KCLE 251636
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1136 AM EST THU JAN 25 2007

OHZ011>014-022-023-089-PAZ001>003-260045-
/O.CON.KCLE.LE.W.0004.000000T0000Z-070126T2100Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...RAVENNA...WARREN...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1136 AM EST THU JAN 25 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST
FRIDAY...

LAKE EFFECT SNOW WILL CONTINUE ACROSS THE SNOWBELT IN NORTHEAST
OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON. AN ADDITIONAL
2 TO 4 INCHES IS EXPECTED WITH LOCALLY UP TO 6 INCHES POSSIBLE BY
LATE EVENING.

ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES OF SNOW IS POSSIBLE 
TONIGHT...ALTHOUGH THE SNOW BANDS WILL BECOME MORE LOCALIZED. GUSTY 
NORTHWEST WINDS WILL CAUSE ADDITIONAL PROBLEMS WITH BLOWING AND
DRIFTING OF SNOW.

THE SNOW IS EXPECTED TO TAPER OFF FRIDAY MORNING AS HIGH PRESSURE
MOVES INTO THE AREA.

BE SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
WEATHER SOURCE FOR THE LATEST ON THIS LAKE EFFECT SNOW STORM.

$$

OHZ010-020-021-260045-
/O.CON.KCLE.LE.Y.0003.000000T0000Z-070126T2100Z/
LORAIN-MEDINA-SUMMIT-
INCLUDING THE CITIES OF...LORAIN...MEDINA...AKRON
1136 AM EST THU JAN 25 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
FRIDAY...

LAKE EFFECT SNOW WILL CONTINUE THIS AFTERNOON ACROSS
LORAIN...MEDINA AND SUMMIT COUNTIES.  SNOW ACCUMULATIONS OF 1 TO
3 INCHES ARE POSSIBLE BY LATE EVENING...WITH THE HIGHER AMOUNTS
CONCENTRATED ACROSS NORTHERN PORTIONS OF MEDINA AND SUMMIT
COUNTIES.

GUSTY NORTHWEST WINDS WILL CONTINUE TO CAUSE BLOWING AND DRIFTING
OF THE SNOW REDUCING VISIBILITIES AT TIMES.

AN ADDITIONAL 2 TO 4 INCHES OF NEW SNOW IS POSSIBLE OVERNIGHT
BEFORE THE SNOW TAPERS OFF FRIDAY MORNING.

BE SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
WEATHER SOURCE FOR THE LATEST ON THIS LAKE EFFECT SNOW STORM.

$$
000 
WWUS41 KCLE 252014
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
314 PM EST THU JAN 25 2007

OHZ011>014-022-023-089-PAZ001>003-260415-
/O.EXT.KCLE.LE.W.0004.000000T0000Z-070126T1300Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...RAVENNA...WARREN...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
314 PM EST THU JAN 25 2007

...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 8 AM EST FRIDAY...

THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 8 AM EST
FRIDAY. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA THROUGH TONIGHT. WHITEOUT CONDITIONS AND
SNOWFALL RATES GREATER THAN 2 INCHES PER HOUR CAN BE EXPECTED WITH
THE STRONGER BANDS. ACCUMULATIONS TONIGHT WILL GENERALLY BE 2 TO 4
INCHES BUT LOCAL AMOUNTS OF UP TO 6 INCHES ARE LIKELY WHERE THE
STRONGER BANDS PERSIST. THE SNOW SHOWER ACTIVITY SHOULD QUICKLY
DIMINISH LATE TONIGHT AND EARLY FRIDAY AS DRIER AIR WORKS INTO THE
REGION FROM THE WEST. ANOTHER INCH OR TWO OF SNOW IS POSSIBLE FRIDAY
MORNING BEFORE THE THE SNOW FINALLY ENDS.

IN ADDITION TO THE SNOW...GUSTY NORTHWEST WINDS WILL CONTINUE
THROUGH THE EVENING HOURS. CONSIDERABLE BLOWING AND DRIFTING CAN
BE EXPECTED. 

MOTORISTS SHOULD USE EXTREME CAUTION IF TRAVELING TONIGHT.
RAPIDLY CHANGING DRIVING CONDITIONS CAN BE EXPECTED.

BE SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
WEATHER SOURCE FOR THE LATEST ON THIS LAKE EFFECT SNOW STORM.

$$

OHZ010-020-021-260415-
/O.EXT.KCLE.LE.Y.0003.000000T0000Z-070126T0900Z/
LORAIN-MEDINA-SUMMIT-
INCLUDING THE CITIES OF...LORAIN...MEDINA...AKRON
314 PM EST THU JAN 25 2007

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 4 AM EST
FRIDAY...

THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST
FRIDAY. 

SCATTERED LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE EARLY
MORNING HOURS. MOST AREAS WILL SEE ANOTHER 1 TO 2 INCHES OF
SNOW...BUT LOCALIZED AMOUNTS OF UP TO 4 INCHES ARE POSSIBLE WHERE
THE STRONGER BANDS PERSIST. GUSTY NORTHWEST WINDS WILL ACCOMPANY
THE SNOW AND CONSIDERABLE BLOWING AND DRIFTING CAN BE EXPECTED. 

MOTORISTS SHOULD USE EXTREME CAUTION IF TRAVELING TONIGHT.
RAPIDLY CHANGING DRIVING CONDITIONS CAN BE EXPECTED.

SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER
SOURCE FOR THE LATEST ON THIS LAKE EFFECT SNOW STORM.

$$
KUBINA
000 
WWUS41 KCLE 260241
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
941 PM EST THU JAN 25 2007

OHZ010-020-260345-
/O.CAN.KCLE.LE.Y.0003.000000T0000Z-070126T0900Z/
LORAIN-MEDINA-
INCLUDING THE CITIES OF...LORAIN...MEDINA
941 PM EST THU JAN 25 2007

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

SCATTERED LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS LORAIN AND
MEDINA COUNTIES THROUGH THE REMAINDER OF THE OVERNIGHT HOURS.
LIGHT ACCUMULATIONS ARE POSSIBLE BUT WILL REMAIN BELOW ADVISORY
LIMITS. THEREFORE THE LAKE EFFECT SNOW ADVISORY HAS BEEN
CANCELLED. 

$$

OHZ011>014-022-023-089-PAZ001>003-261045-
/O.CON.KCLE.LE.W.0004.000000T0000Z-070126T1300Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...RAVENNA...WARREN...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
941 PM EST THU JAN 25 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 8 AM EST
FRIDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 8 AM EST
FRIDAY. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA THROUGH EARLY FRIDAY MORNING. ACCUMULATIONS
TONIGHT WILL GENERALLY BE 1 TO 3 INCHES BUT LOCAL AMOUNTS OF UP TO
6 INCHES ARE LIKELY WHERE THE STRONGER BANDS PERSIST. THE SNOW
SHOWER ACTIVITY SHOULD QUICKLY DIMINISH EARLY FRIDAY AS DRIER AIR
WORKS INTO THE REGION FROM THE WEST. ANOTHER INCH OR TWO OF SNOW
IS POSSIBLE FRIDAY MORNING BEFORE THE THE SNOW FINALLY ENDS.

MOTORISTS SHOULD USE EXTREME CAUTION IF TRAVELING TONIGHT.
RAPIDLY CHANGING DRIVING CONDITIONS CAN BE EXPECTED.

BE SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
WEATHER SOURCE FOR THE LATEST ON THIS LAKE EFFECT SNOW STORM.

$$

OHZ021-260900-
/O.CON.KCLE.LE.Y.0003.000000T0000Z-070126T0900Z/
SUMMIT-
INCLUDING THE CITY OF...AKRON
941 PM EST THU JAN 25 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
FRIDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
FRIDAY. 

SCATTERED LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE
EARLY MORNING HOURS. MOST AREAS ACROSS SUMMIT COUNTY WILL SEE
ANOTHER 1 TO 2 INCHES OF SNOW...BUT LOCALIZED AMOUNTS OF UP TO 4
INCHES ARE POSSIBLE WHERE THE STRONGER BANDS PERSIST. 

MOTORISTS SHOULD USE EXTREME CAUTION IF TRAVELING TONIGHT.
RAPIDLY CHANGING DRIVING CONDITIONS CAN BE EXPECTED.

SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER
SOURCE FOR THE LATEST ON THIS LAKE EFFECT SNOW STORM.

$$

LEINS
000 
WWUS41 KCLE 260755
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
255 AM EST FRI JAN 26 2007

OHZ011>014-022-023-089-PAZ001>003-260900-
/O.CAN.KCLE.LE.W.0004.000000T0000Z-070126T1300Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...RAVENNA...WARREN...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
255 AM EST FRI JAN 26 2007

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. 

THE LAKE EFFECT SNOW ENDED THIS MORNING AS THE FLOW BEGINS TO
SHIFT TO THE SOUTHWEST.

$$

OHZ021-260900-
/O.CAN.KCLE.LE.Y.0003.000000T0000Z-070126T0900Z/
SUMMIT-
INCLUDING THE CITY OF...AKRON
255 AM EST FRI JAN 26 2007

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

THE LAKE EFFECT SNOW ENDED THIS MORNING AS THE FLOW BEGINS TO
SHIFT TO THE SOUTHWEST.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Jan 24, 12:45 PM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Jan 24, 12:45 PM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1245 PM EST WED JAN 24 2007

.AVIATION(18Z-18Z)...
TROF LOW PRES EXTDG ACRS NW PA LERI TO LWR MI. WEAK LOW IN THE TROF
OVER LOWER MI MOVES ESE ACRS THE AREA TO NW PA. DURING THIS PERIOD
WILL BE TRANSITION FROM SYNOPTIC LIGHT SNOW TO LAKE EFFECT SNOW
SHOWERS. SOME IFR VSBYS THIS AFTERNOON IN E WITH TROF AND UPR LVL
S/W. EXPECT GRADUAL IMPROVEMENT WITH MVFR CIGS AND VSBY VFR OCNLY
MVFR IN SNOW...THIS AFTN AND EVENING. THEN AS LOW DROPS SE EXPECT
NERN AREAS TO HAVE IFR VSBYS IN THE SNOW. TRANSITION TO LAKE EFFECT
THEN TAKES PLACE LATE TONIGHT THURSDAY MORNING. WESTERN AREA SHOULD
HAVE MVFR CIGS WITH VSBY OCNLY RSTD IN SNOW SHOWERS. IN EAST MVFR
CIGS AND VSBY WITH OCNLY IFR CONDITION IN HEAVIER SNOW SHOWERS.

&&

.SHORT TERM UPDATE(THIS AFTERNOON)...
A WEAK LINE OF LOW PRESSURE MOVING SOUTH THROUGH NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA WAS CAUSING SOME LOCAL SNOW SHOWERS OVER THE
SNOWBELT WITH ACCUMULATIONS 1/2 INCH TO A INCH AND FLURRIES WITH
LESS THAN HALF INCH OVER THE REST OF THE REGION...THE FREEZING
DRIZZLE OR RAIN HAS DIMINISHED. WILL GO WITH SCATTERED SNOW SHOWERS
AND OR FLURRIES FOR THE REST OF TODAY.

&&

.SHORT TERM (TODAY)...
REPORT OF PTCHY FREEZING DRIZZLE NEAR MNN AND MFD SO UPDATED TO ADD
PATCHY FREEZING DRIZZLE ACROSS ENTIRE FORECAST AREA THIS MORNING.
FREEZING DRIZZLE SHOULD END BY MID MORNING AS HIGHER CLOUDS MOVE
IN FROM NW AHEAD OF APPROACHING SYSTEM.

&&

.PREVIOUS SHORT TERM(TODAY THRU FRIDAY)...
FOR THIS MORNING UPPER LEVEL DISTURBANCE MOVING ACROSS SRN OH/KY
KICKING OFF SOME LIGHT SNOW THERE.  JUST EXPECT FLURRIES ACROSS NRN
OH/NW PA.  HOWEVER...CLOUD TOPS OF THE LOWER CLOUDS ONLY AROUND -10C
SO AS THE HIGHER CLOUDS MOVE EAST LOSING THE SEEDING CLOUDS AND
CREATING SOME PTCHY FREEZING DRIZZLE OVER NE OH/NW PA THIS MORNING.
LATER THIS AFTERNOON WEAK DISTURBANCE ACROSS THE UPPER MIDWEST WILL
MOVE ACROSS OHIO KICKING OFF SOME LIGHT SNOW...WITH SNOW FALL
AMOUNTS OF LITTLE OR NONE ACROSS WRN OH TO AN INCH OR LESS NE OH/NW
PA.

EXPECT LAKE EFFECT SNOW TO START LATE TONIGHT AS THE ARCTIC COLD
FRONT ACROSS NRN MI FINALLY PUSHES ACROSS THE AREA.  A SECONDARY
TROUGH WILL SWING ACROSS THE AREA THURSDAY AFTERNOON WITH A
REINFORCING BLAST OF COLD AIR.  BY THURSDAY AFTERNOON 850 TEMPS
PLUNGE TO -21C WHILE THE 700 MB TEMPS DIP TO -28C.  SNOW WONT BE
CONFINED TO PRIMARY SNOW BELT THIS TIME AS WINDS BELOW 800MB WILL BE
PREDOMINATELY FROM THE NORTH UNTIL THE SECONDARY TROUGH SWINGS
THROUGH THURSDAY AFTERNOON...THEN THE WINDS SHIFT TO THE NW.  SNOW
WILL GRADUALLY END FROM THE WEST ON FRIDAY AS HIGH PRESSURE NUDGES
EAST.  DONT EXPECT SNOW TO END AT ERIE UNTIL LATE FRIDAY AFTERNOON.

 &&

.LONG TERM (FRI THRU TUE)...
SEASONABLE PATTERN WILL CONT THRU THE END OF THE PERIOD. VERY GOOD
AGREEMENT TDA AMONGST THE LONG RANGE GUID WITH GOOD RUN TO RUN
CONTINUITY TOO.  BIG STORY WILL BE SLOWLY AMPLIFYING WRN CONUS
RIDGE.  THIS RESULTS IN MEAN TROFINESS IN THE E WITH FREQUENT
CLIPPER TYPE STORMS.  PATTERN DOESN/T LOOK TOO FRIGID BUT CERTAINLY
TEMPS WILL AVERAGE A TAD BELOW NORMAL FOR THE PERIOD.  THE PERIOD
SHOULD START OUT MAINLY DRY AS SFC RIDGING AND DRY AIR WORK IN FROM
THE W ON FRI.  A COLD FRONT WILL DIVE SE ACROSS REGION ON SAT AND
COULD BE SOME SYNOPTIC SNOW ASSOC WITH THIS.  PREVIOUS PACKAGE
ALREADY HAS CHC WORDING AND THAT SEEM REASONABLE FOR NOW.  WILL BE
SOME LAKE EFFECT ACTIVITY ON SUN AS 850 MB TEMPS DIP INTO THE NEG 14
TO 16 RANGE.  DRY AIR WILL CONT TO WORK IN FROM THE W SUN NGT INTO
MON AND MOST OF ACTIVITY SHOULD BE DONE BY 00Z TUE AS FLOW BY THEN
WILL BE SWLY.  ANOTHER QUICK MOVING FRONTAL SYSTEM WILL RACE ACROSS
REGION AT END OF PERIOD.  FOR NOW JUST MORE CHC POPS.  WILL PROB NOT
SEE TEMPS CLIMB ABOVE FREEZING DURING PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...OHZ010>014-020>023-089 LAKE EFFECT SNOW WATCH IN EFFECT
PA...PAZ001>003 LAKE EFFECT SNOW WATCH IN EFFECT
&&

SHORT TERM...THOMPSON/DJB
LONG TERM...KUBINA
AVIATION...WCR
Hazardous weather outlook, Jan 24, 5:10 AM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
510 AM EST WED JAN 24 2007

OHZ011>014-021>023-089-PAZ001>003-251015-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
510 AM EST WED JAN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOW WILL START LATE TONIGHT. UP TO 3 TO 5 INCHES OF
SNOW IS POSSIBLE IN THE HIGHER ELEVATIONS OF GEAUGA...ASH TABULA
AND INLAND ERIE COUNTIES. TWO TO 4 INCHES IS POSSIBLE NEAR THE
ERIE LAKE SHORE FROM EASTERN CUYAHOGA COUNTY EAST TO ERIE
PA...WHILE A WIDESPREAD 1 TO 3 INCHES IS EXPECTED ACROSS THE
REMAINDER OF NE OH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LAKE EFFECT SNOW WILL CONTINUE ACROSS THE PRIMARY AND SECONDARY SNOW
BELT THURSDAY AND THURSDAY NIGHT...GRADUALLY ENDING FROM THE WEST
ON FRIDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-OHZ003-006>010-017>020-027>033-036>038-047-
251015-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-MEDINA-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-
510 AM EST WED JAN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 3:42 AM ESTLake Effect Snow WatchCLEAshtabula, Cuyahoga, Geauga, Lake, Lorain, Medina and 3 more24 hr

Nearby

Lake Effect Snow Warnings in Ohio, 2007Lake Effect Snow Warnings in Pennsylvania, 2007Every lake effect snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.